MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3ENDIUU-RMF
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, while in use on a patient, this 980 ventilator "shut down". the patient was removed from the ventilator and placed on an alternate ventilator with no injury.Although it was reported that the ventilator "shut down", a review of the diagnostic code provided indicates the ventilator entered into backup ventilation.
 
Additional Manufacturer Narrative
H3: medtronic conducted an investigation based upon all information received.Medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the medtronic service engineer.It was reported that, while in use on a patient, this 980 ventilator "shut down". although it was reported that the ventilator "shut down", a review of the diagnostic code provided indicates the ventilator entered into backup ventilation.The device was not available for evaluation.The customer's biomedical (biomed) engineer inspected the ventilator and found relevant code indicating the unit entered into backup ventilation at the time of the event.The biomed also found exhalation subsystem test and expiratory pressure 3.3 v ref scaled out of ranged (oor) codes.The biomed has been trained to repair the unit and called medtronic technical support for assistance.Technical support suggested to run the extended self test (est) first to verify no new codes present.Biomed was also instructed to check the cables to the exhalation sensor printed circuit board assembly (pcba).The biomed to replace the pcba if required.If the troubleshooting recommendations do not resolve the reported issue, the biomed to call back for repair.As of this report date no return call has been received.The cause of the observed condition could not be determined.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.The event is included in a trending and monitoring plan.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18248670
Report Number8020893-2023-00637
Device Sequence Number6582875
Product Code CBK
UDI-Device Identifier10884521592926
UDI-Public10884521592926
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3ENDIUU-RMF
Device Catalogue Number980X3ENDIUU-RMF
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2023
Initial Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown